Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 21, 2021, 7:24 PM MDT for Silver Bow County, Montana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 7:24 PM MDT (01:24 UTC)
- Expired
- Aug 21, 2021, 8:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Missoula, MT
- Hail
- 0.00 in
- Wind
- 30
County Silver Bow County, MT
The radar
The Missoula radar (KMSX), 143 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
774
WWUS85 KMSO 220124
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
724 PM MDT Sat Aug 21 2021
MTZ007-220215-
Butte/Blackfoot Region MT-
724 PM MDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of northeastern Deer
Lodge, north central Silver Bow and southeastern Powell Counties
through 815 PM MDT...
At 724 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Deer Lodge to near Silver Bow. Movement was
east at 30 mph.
HAZARD...Winds in excess of 30 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deer Lodge, Butte, Silver Bow, Walkerville, Galen, Nissler,
Blossburg, Racetrack and Elliston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4642 11231 4639 11235 4639 11240 4633 11246
4633 11253 4627 11256 4624 11260 4618 11257
4618 11251 4614 11252 4609 11247 4605 11248
4602 11244 4595 11243 4590 11263 4644 11287
4666 11232 4661 11229 4657 11232 4654 11230
TIME...MOT...LOC 0124Z 247DEG 26KT 4639 11281 4598 11263
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 21, 1:47 PM MDT, 5 hours 37 minutes earlier.
Area forecast discussion, Aug 21, 1:47 PM MDT, 5 hours 37 minutes before
Area Forecast Discussion National Weather Service Missoula MT 147 PM MDT Sat Aug 21 2021 .DISCUSSION...The low pressure system that brought us the rain this morning will bring the region thunderstorms this afternoon and evening. Ensemble models spread the storms out across the region from southern Lemhi County, Idaho all the way north through Glacier National Park and Troy, Montana. Severe weather isn't expect with these storms, but they are expected to be very wet. The potential for moderate to heavy rain over recent burn scars is a concern for potential flash floods or debris flows. We'll be watching the radar closely this evening for the conditions that could lead to exactly that. The rest of the week things dry out as the weather pattern remains active. We're not expecting much more in the way of rain, but the region will stay cool and breezy. For the first part of the week, temperatures will remain below average, and then rise up to near average late next week. Also, average temperatures for this time of year in western Montana are in the upper 70s and low 80s as we quickly approach meteorological Fall in September. && .AVIATION...Thunderstorms moving through the region this afternoon will dissipate quickly after sunset. Some mid clouds will linger into the evening, and then clearing overnight will allow some shallow, patchy fog to form across the region. Fog will mainly affect along the rivers and while it will be visible from the terminals it is not expected to directly affect them in the morning. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...&&
In the hours before
Special weather statement, Aug 21, 4:58 PM MDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Missoula MT
458 PM MDT Sat Aug 21 2021
IDZ009-010-MTZ005-006-212330-
Eastern Lemhi County ID-Western Lemhi County ID-
Bitterroot/Sapphire Mountains MT-Missoula/Bitterroot Valleys MT-
458 PM MDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of northwestern Lemhi,
central Ravalli and southwestern Granite Counties through 530 PM
MDT...
At 457 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hamilton to 24 miles west of Gibbonsville.
Movement was northeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Darby, Conner, Sula, Lost Trail Pass and Skalkaho Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4661 11352 4578 11386 4578 11387 4575 11391
4567 11393 4546 11453 4621 11408
TIME...MOT...LOC 2257Z 231DEG 27KT 4618 11408 4563 11442
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 21, 5:51 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Missoula MT
551 PM MDT Sat Aug 21 2021
MTZ006-007-220030-
Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT-
551 PM MDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of northeastern Granite
and central Powell Counties through 630 PM MDT...
At 550 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Ovando to 10 miles north of
Philipsburg. Movement was northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Drummond, Maxville, Jens, Hall, Helmville and New Chicago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4644 11302 4642 11350 4691 11321 4713 11280
4687 11279
TIME...MOT...LOC 2350Z 229DEG 17KT 4687 11311 4648 11335
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Aug 21, 7:24 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
724 PM MDT Sat Aug 21 2021
MTZ007-220215-
Butte/Blackfoot Region MT-
724 PM MDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of northeastern Deer
Lodge, north central Silver Bow and southeastern Powell Counties
through 815 PM MDT...
At 724 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Deer Lodge to near Silver Bow. Movement was
east at 30 mph.
HAZARD...Winds in excess of 30 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deer Lodge, Butte, Silver Bow, Walkerville, Galen, Nissler,
Blossburg, Racetrack and Elliston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4642 11231 4639 11235 4639 11240 4633 11246
4633 11253 4627 11256 4624 11260 4618 11257
4618 11251 4614 11252 4609 11247 4605 11248
4602 11244 4595 11243 4590 11263 4644 11287
4666 11232 4661 11229 4657 11232 4654 11230
TIME...MOT...LOC 0124Z 247DEG 26KT 4639 11281 4598 11263
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHNearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.